# SDR 2020FA0000156

- Difficulty date: February 13, 2020
- Submitted: February 13, 2020
- Operation: General aviation
- Aircraft: N78BM
- System (JASC): 6120 · Propeller Controlling System
- Part: Switch
- Condition: Failed
- Location: Propeller
- Stage of operation: TO
- How discovered: O
- Nature of condition: Z
- Precautionary procedure: O

## Discrepancy

DURING AN ACCIDENT INVESTIGATION ON A VELOCITY AIRCRAFT (EXPERIMENTAL/AMATEUR BUILT) WITH A IVO PROPELLER (MAGNUM) INSTALLED, IT WAS FOUND THAT THE PITCH OF THE PROPELLER WAS AT A HIGH PITCH SETTING AFTER AN OPERATIONAL CHECK WAS COMPLETED PRIOR TO DEPARTURE. DURING A POST ACCIDENT INSPECTION OF THE PROPELLER COMPONENTS IT WAS IDENTIFIED THAT THE ELECTRIC MOTOR DID NOT DID NOT FUNCTION WHEN THE PROPELLER SWITCH WAS ACTIVATED. FURTHER INSPECTION FOUND THAT THE GEAR TEETH HAD A LOT OF WEAR AND THAT THERE WAS LITTLE LUBRICATION THROUGHOUT THE SYSTEM. THE PROPELLER WAS INSTALLED OVER 22 YEARS AGO.
